MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA HP UNI INS SZ4 8MM LM/RL; EARLY INTERVENTION : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA HP UNI INS SZ4 8MM LM/RL; EARLY INTERVENTION : KNEE TIBIAL INSERT
Catalog Number 102453408
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during knee surgery the pe inlay could not be assembled to the tibia.An alternate inlay was available, and the procedure was completed without delay or adverse patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: intraoperatively it was not possible to connect/assemble the pe inlay to the tibia.Another inlay was available and procedure was finished without issues.No surgical delay / no adverse patient consequences.The product was returned to depuy synthes for evaluation.Visual analysis of the returned device found that the edges and the base of the sigma hp uni ins sz4 8mm lm/rl presents signs of deformation and slightly scratches which are consistent with implantation attempts.The sigma® high performance partial knee unicondylar surgical technique (dsus/jrc/1114/0582 rev.4), provide guidance to for a correct final implantation steps to be followed.Following these steps will successfully locking the insert into the base as intended, preventing the uni insert to be damaged.The observed damaged condition suggests an improper alignment when trying to introduce the uni insert through the tibial base locking edge.This would contribute to the difficulty/inability to mate the insert with the tibial component following multiple insertion attempts.A functional test was not performed since mating device was not returned for evaluation.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.A dimensional inspection was unable to be performed due to the post-manufacturing damage.A manufacturing record evaluation was performed for the finished device product description: sigma hp uni ins sz4 8mm lm/rl, product code: 102453408, lot number: m6767t, and no non-conformances nor manufacturing irregularities were identified.The overall complaint was confirmed as the observed condition of the sigma hp uni ins sz4 8mm lm/rl would have contributed to the complained issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: (b)(4).2) date of manufacture: 06/13/2024.3) any anomalies or deviations identified in dhr: none.4) expiry date: 05/31/2029.5) ifu reference: ifu-0902-00-806.Device history review: a manufacturing record evaluation was performed for the finished device product description: sigma hp uni ins sz4 8mm lm/rl, product code: 102453408, lot number: m6767t, and no non-conformances nor manufacturing irregularities were identified.Corrected: h3.

Brand Name
SIGMA HP UNI INS SZ4 8MM LM/RL
Common Device Name
EARLY INTERVENTION : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key24270415
Report Number1818910-2026-02508
Device Sequence Number10669569
Product Code NPJ
UDI-Device Identifier10603295002598
UDI-Public(01)10603295002598(10)M6767T
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K070267
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/05/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number102453408
Device Lot NumberM6767T
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/26/2026
Supplement Date Received by Manufacturer03/02/2026
04/15/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/04/2026
04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/13/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown